MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Lot Number VMFA120523
Medical Device Problem Codes Defective Device (2588); Device Misassembled During Manufacturing /Shipping (2912); Device-Device Incompatibility (2919); Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a watchman left atrial appendage closure (laac) procedure, a versacross connect kit was selected for use.The physician gained access from inferior vena cava (ivc) to superior vena cava (svc) by advancing the sheath and dilator over the mechanical guidewire and it got stuck.Hence the entire assembly was pulled out of the body.The wire was then pulled out of dilator and it was noted that it was "shredded/degloved".It was also noted that there was no issue found with the dilator, hence the same dilator was used.The versacross radio frequency wire was then used to complete the procedure successfully.No patient complications occurred.The staff believes that the guidewire packaged is the wrong size causing compatibility issues.Resistance was experienced during loading the mechanical guidewire into the dilator.The device is expected to be returned for analysis.
 
Event or Problem Description
It was reported that during a watchman left atrial appendage closure (laac) procedure, a versacross connect kit was selected for use.The physician gained access from inferior vena cava (ivc) to superior vena cava (svc) by advancing the sheath and dilator over the mechanical guidewire and it got stuck.Hence the entire assembly was pulled out of the body.The wire was then pulled out of dilator and it was noted that it was "shredded/degloved".It was also noted that there was no issue found with the dilator, hence the same dilator was used.The staff believes that the guidewire packaged is the wrong size causing compatibility issues.The versacross radio frequency wire was then used to complete the procedure successfully.No patient complications occurred.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
Supplemental report being submitted to report investigation results (mdr awareness date: 05dec2023).The device was returned for analysis.The pre-decontamination analysis of the device found the guidewire was unraveled.Its core mandrel was fractured near the distal leaving the coil free to stretch.The guidewire remained in one piece.The dilator does not feature a prominent manual curve upon return.The post-decontamination analysis of the device found the guidewire was kinked in two locations approximately at one and two-third of the device length.The j shaped distal tip is no longer visible.The guidewire was within specification during the outside diameter measurement and wire pass tests.The dilator was not within specification during tip pin gage test.The microscope test noted the guidewire exhibited stacked coil at the distal end.It presents multiple sections of coating loss indicative of increased guidewire to dilator contact and friction.The mandrel fracture site is located at the distal j tip.The dilator ro coil is defective from manufacturing process.Two rings of the coil are protruding from the lumen id surface.The tip lumen surface presents notable material loss/inconsistencies.The hypotube distal end does not present visible defect.Hence, the reported allegation is confirmed.This product is part of the 97072033-fa epflex guidewire obstruction advisory commencement advisory for the j-tipped mechanical guidewires.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, qc H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17686046
Report Number2124215-2023-46900
Device Sequence Number14092890
Product Code DRE
UDI-Device Identifier00685447012566
UDI-Public00685447012566
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Lot NumberVMFA120523
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer12/05/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age80 YR
Patient SexMale